Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jan 1, 2016, 7:13 AM EST for Collier County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 1, 2016, 7:13 AM EST (12:13 UTC)
- Expired
- Jan 1, 2016, 8:15 AM EST
- In force
- 62 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 138 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 550 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
706
WWUS82 KMFL 011219
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST FRI JAN 1 2016
FLZ069-070-011315-
COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY-
713 AM EST FRI JAN 1 2016
...DENSE FOG IN NORTHWEST COLLIER COUNTY...
AT 713 AM EST...A WEATHER SPOTTER REPORTED DENSE FOG NORTHEAST OF
THE NAPLES METRO AREA...NEAR THE INTERSECTION OF OIL WELL ROAD AND
IMMOKALEE ROAD. VISIBILITY WAS REPORTED TO BE AROUND ONE QUARTER OF
A MILE POSSIBLY LESS.
DRIVERS ACROSS NORTHWEST COLLIER COUNTY AND THE NAPLES METRO AREA
SHOULD EXERCISE CAUTION EARLY THIS MORNING. DRIVERS ACROSS
INTERSTATE 75 IN WESTERN COLLIER COUNTY SHOULD ALSO EXERCISE CAUTION.
LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...AVE MARIA...IMMOKALEE...VINEYARDS...GOLDEN
GATE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW ISLAND...
ORANGETREE...NORTH NAPLES AND BUNKER HILL.
LAT...LON 2626 8178 2638 8154 2640 8138 2626 8135
2612 8165
TIME...MOT...LOC 1213Z 240DEG 48KT 2622 8160
$$
60What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jan 1, 6:29 AM EST, 44 minutes earlier.
Area forecast discussion, Jan 1, 6:29 AM EST, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 629 AM EST FRI JAN 1 2016 .AVIATION...ONE OR TWO SHRA OVER INTERIOR THIS MORNING, MAINLY AWAY FROM TAF SITES. OTHERWISE, ISOLD ATLC SHRA BRUSHING COAST LATE MORN/EARLY AFTERNOON BEFORE TRANSITIONING TO INTERIOR LOCATIONS. WINDS WILL BE LIGHT ENOUGH FOR GULF SEA BREEZE AT KAPF WITH WINDS BECOMING WEST AFTER 18Z. FRONT WITH NORTHERLY WIND SHIFT ARRIVES LATE TONIGHT WITH A FEW SHRA AND POSSIBLY MVFR CIGS/VSBYS. HAVE INCLUDED VCSH FOR KAPF AND KPBI-KFLL FOR LATE TONIGHT. LOWER CIGS LOOK MORE CERTAIN AT KAPF BUT WILL HAVE TO WATCH KPBI AS WELL. && .PREV DISCUSSION... /ISSUED 502 AM EST FRI JAN 1 2016/ ..ONE MORE NEAR-RECORD WARM DAY TO KICK OFF 2016... DISCUSSION...CURRENTLY SOME PESKY SHOWERS (WHICH PROBABLY DAMPENED SOME NEW YEAR'S EVE FESTIVITIES) ARE AFFECTING WESTERN SECTIONS OF MIAMI- DADE COUNTY AS A PATCH OF LOW-LEVEL MOISTURE MOVES W-NW ACROSS THE AREA. THIS AREA OF MOISTURE WILL REMAIN OVER PARTS OF THE AREA TODAY AND HELP TO KICK OFF ADDITIONAL SHOWERS THROUGHOUT THE DAY, ESPECIALLY IN THE AFTERNOON AS SEA BREEZES CONVERGE OVER THE INTERIOR. SHOWERS WILL BE CONCENTRATED OVER THE INTERIOR TO PERHAPS PALM BEACH COUNTY LATE IN THE AFTERNOON AS THE LOW LEVEL FLOW BECOMES S-SW. STRONG CAP ALOFT COURTESY OF THE STRONG SUBTROPICAL RIDGE SHOULD PRECLUDE ANY DEEP CONVECTION/TSTMS. COLD FRONT USHERING IN THE CHANGES FOR THIS WEEKEND AND BEYOND WILL MOVE SLOWLY DOWN THROUGH NORTH AND CENTRAL FLORIDA TODAY AND TONIGHT AND REACH SOUTH FLORIDA ON SATURDAY. SOME MOISTURE CONVERGENCE TONIGHT WILL LEAD TO A CHANCE OF SHOWERS MAINLY EAST HALF OF THE AREA, ALONG WITH SOME INCREASING CLOUDS/POSSIBLE LOW STRATUS MOVING IN ACROSS WESTERN AREAS AS THE FRONT MOVES IN TOWARDS DAYBREAK SATURDAY. NO MAJOR CHANGES FROM PREVIOUS FORECASTS WITH RESPECT TO THE EXPECTED PATTERN THIS WEEKEND. THE FRONT WILL BECOME STATIONARY ACROSS FAR SOUTHERN FLORIDA LATE SATURDAY AND REMAIN NEARLY STATIONARY THROUGH MOST OF SUNDAY. INITIALLY WE DON'T EXPECT MUCH IN THE WAY OF PRECIPITATION AS THE STRONG FORCING FROM THE SUBTROPICAL JET STREAM IS NOT EXPECTED TO MAKE ITS PRESENCE FELT UNTIL SUNDAY. IN THE MEANTIME, NORTH WINDS WILL BRING SLIGHTLY COOLER AIR ON SATURDAY AND END THE STREAK OF RECORD TEMPERATURES. THE SHORTWAVE ASSOCIATED WITH THE SUBTROPICAL JET MOVES THROUGH FLORIDA ON SUNDAY AS THE JET MAXIMA SHOOTS ACROSS THE GULF STATES. FORCING AND LARGE-SCALE ASCENT ASSOCIATED WITH THESE FEATURES WILL LEAD TO A CLOUDY AND WET SUNDAY ACROSS MUCH OF SOUTH FLORIDA. THE STRONGEST LIFT/FORCING IS EXPECTED ACROSS SOUTH-CENTRAL FLORIDA, MAINLY NORTH OF A NAPLES/WEST PALM BEACH LINE WHICH IS WHERE THE HIGHEST POPS ARE. NOT EXPECTING A BIG THREAT OF HEAVY RAIN AND FLOODING AS LOW LEVELS WILL BE RATHER COOL/STABLE THUS LEADING TO MORE OF A STEADY RAIN. MODELS ARE IN BETTER AGREEMENT IN LOW PRESSURE DEVELOPING EAST OF FLORIDA ON SUNDAY. THIS REDUCES THE CHANCES OF PARTS OF THE AREA, ESPECIALLY THE FAR SE, GETTING BRIEFLY INTO THE WARM SECTOR WHICH WOULD INCREASE THE CHANCE OF THUNDERSTORMS. ALTHOUGH WE CERTAINLY CAN'T RULE OUT A COUPLE OF THUNDERSTORMS IN THE MIAMI AREA ON SUNDAY NEAR THE FRONT, CONFIDENCE IS TOO LOW TO INCLUDE IN THE FORECAST AT THIS TIME AND WE WILL CONTINUE TO MONITOR/ASSESS THIS CLOSELY. THE FRONT WILL FINALLY GET KICKED SOUTH SUNDAY NIGHT BY THE LOW PRESSURE IN THE ATLANTIC AND MAIN SHORTWAVE AXIS WHICH WILL BE PASSING THROUGH THE AREA EARLY MONDAY. SHOWERS/RAIN WILL GRADUALLY TAPER OFF FROM NW/SE LATE SUNDAY NIGHT AND EARLY MONDAY AS DRIER AND..YES...COOLER AIR MOVES IN. LOWS MONDAY MORNING WILL BE IN THE 50S WEST OF LAKE OKEECHOBEE AND 60S ELSEWHERE. THE CLEARING/DRYING TREND CONTINUES ON MONDAY AND CURRENT FORECAST IS PROBABLY A BIT PESSIMISTIC IN KEEPING SHOWER CHANCES THE AREA FOR MUCH OF THE DAY. WOULDN'T SURPRISE ME TO SEE A FASTER DRYING TREND ON MONDAY WITH SKIES EVEN CLEARING LATE. HIGH TEMPERATURES ON MONDAY WILL STRUGGLE TO GET OUT OF THE 60S DUE TO LINGERING CLOUDS AND COOL AIR ADVECTION, AND IT WILL CERTAINLY FEEL...DARE I SAY...COOL AFTER MANY DAYS OF ABNORMAL WARMTH. COOLEST MORNING WILL BE TUESDAY WITH LOWS IN THE 50S MOST AREAS AND NEAR 60 EAST COAST. CURRENT FORECAST HAS LOWS OF 59 FOR THE MAJOR EAST COAST METRO CITIES WHICH WOULD BE THE FIRST TIME DROPPING BELOW 60 SINCE MARCH. WE'LL SEE IF IT ACTUALLY MANAGES TO DO SO. THE DRYING TREND WON'T LAST LONG AS WINDS SHIFT TO THE NORTHEAST ON TUESDAY AND ANOTHER SHORTWAVE TROUGH EMBEDDED IN THE STRENGTHENING SOUTHERN STREAM APPROACHES THE STATE. SOUTH FLORIDA WILL BE IN THE STRONG PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER THE CAROLINAS AND THE FRONT DOWN TO OUR SOUTH, LEADING TO BREEZY TO WINDY CONDITIONS ON TUESDAY AND WEDNESDAY. SOME MODEL DIFFERENCES STILL EXIST WITH REGARDS TO POTENTIAL LOW PRESSURE FORMATION NEAR/EAST OF FLORIDA WITH THIS NEXT SYSTEM DURING THE MIDDLE OF NEXT WEEK. THANKFULLY THE LATEST RUN OF THE ECMWF NO LONGER DEPICTS A STRONG SFC LOW NEAR SOUTH FLORIDA AS IT DID YESTERDAY, INSTEAD SHOWING A RATHER FLAT FRONTAL BOUNDARY AND LITTLE IF ANY LOW PRESSURE DEVELOPMENT. THE GFS HAS REMAINED FAIRLY CONSISTENT FROM RUN TO RUN IN DEPICTING LOW PRESSURE FORMING CLOSE TO SOUTH FLORIDA AND MOVING EAST AND DEEPENING ACROSS THE NW BAHAMAS. THE GFS SOLUTION IS THE PREFERRED ONE AT THIS TIME, WHICH WOULD LEAD TO ANOTHER PERIOD OF SHOWERS. THE THREAT OF HEAVY RAIN IS GREATER WITH THIS SCENARIO AS THE STRONG NE-E FLOW WOULD DRIVE LOTS OF MOISTURE ONSHORE AND FOCUSED ALONG PARTS OF THE FLORIDA EAST COAST. STILL TOO EARLY TO PIN DOWN ANY POTENTIAL IMPACTS AND WILL CONTINUE TO MONITOR OVER THE COMING DAYS. THE NORTHEAST WINDS WILL MODERATE TEMPERATURES AREA-WIDE BY MID-WEEK, WITH LOWS IN THE 60S AND HIGHS IN THE 70S. /MOLLEDA MARINE... RATHER BENIGN BOATING CONDITIONS THROUGH TONIGHT, THEN SLOWLY DETERIORATING ON SATURDAY AS NORTH WINDS INCREASE SLIGHTLY. CONDITIONS WILL MARKEDLY DETERIORATE ON SUNDAY AS WINDS INCREASE AND RAIN MOVES IN, WITH SEAS BUILDING TO 6 FEET. WORST CONDITIONS WILL BE ON TUESDAY AS GUSTY NORTHEAST WINDS DRIVE SEAS TO GREATER THAN 10 FEET IN THE GULF STREAM. /MOLLEDA CLIMATE... RECORD REPORTS FOR THE MONTH OF DECEMBER AND FOR 2015 WILL BE SENT OUT LATER THIS MORNING. HERE ARE RECORD HIGHS FOR TODAY: JAN 1 | FORECAST RECORD HIGH HIGH WEST PALM BEACH 84F 85 - 1996 | FT. LAUDERDALE 83F 86 - 1938 | MIAMI 84F 87 - 1982 | NAPLES 85F 86 - 1973 | && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 68 79 66 / 20 30 30 30 FORT LAUDERDALE 83 71 82 70 / 20 20 20 30 MIAMI 84 72 81 69 / 20 20 20 30 NAPLES 85 68 79 65 / 10 10 10 10 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM... LONG TERM.... AVIATION...
Hazardous weather outlook, Jan 1, 5:01 AM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 501 AM EST FRI JAN 1 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 011600- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 501 AM EST FRI JAN 1 2016 ...FOG OVER PORTIONS OF SOUTH FLORIDA THIS MORNING... ...MODERATE RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS AT ALL SOUTH FLORIDA BEACHES TODAY. VISIBILITY: FOG HAS DEVELOPED ACROSS PORTIONS OF SOUTH FLORIDA EARLY THIS MORNING, PRIMARILY ALONG THE GULF COAST AND INTERIOR, INCLUDING THE METRO EAST COAST WESTERN SUBURBS. VISIBILITIES WILL GENERALLY BE 3-5 MILES IN FOG, WITH LOCAL CONDITIONS DOWN TO A MILE OR LESS. BE ALERT FOR QUICK CHANGES IN VISIBILITY IF OUT TRAVELING ON LOCAL ROADWAYS THROUGH SUNRISE. ADDITIONAL FOG DEVELOPMENT IS POSSIBLE AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF RIP CURRENTS WILL REMAIN LOW ALONG THE BEACHES OF SOUTH FLORIDA THROUGH THE NEW YEAR'S WEEKEND, BEFORE INCREASING AGAIN ALONG THE ATLANTIC BEACHES EARLY TO MIDDLE NEXT WEEK. A FRONTAL BOUNDARY WILL MOVE SLOWLY INTO THE REGION THIS WEEKEND, WITH SEVERAL WEAK AREAS OF LOW PRESSURE DEVELOPING ALONG THE BOUNDARY. SOUTH FLORIDA WILL SEE INCREASING RAIN CHANCES STARTING LATE SUNDAY WITH THE POSSIBILITY FOR LOCALLY HEAVY RAINFALL AND STORMS AT TIMES INTO NEXT WEEK. MODERATE NORTH-NORTHEAST WINDS BEHIND THE FRONT WILL LEAD TO LESS THAN FAVORABLE BOATING CONDITIONS OVER ALL THE WATERS THIS WEEKEND. INCREASING EASTERLY WINDS MAY LEAD TO HAZARDOUS BOATING CONDITIONS OVER THE ATLANTIC BY MID NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jan 1, 7:13 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
713 AM EST FRI JAN 1 2016
FLZ069-070-011315-
COASTAL COLLIER COUNTY-INLAND COLLIER COUNTY-
713 AM EST FRI JAN 1 2016
...DENSE FOG IN NORTHWEST COLLIER COUNTY...
AT 713 AM EST...A WEATHER SPOTTER REPORTED DENSE FOG NORTHEAST OF
THE NAPLES METRO AREA...NEAR THE INTERSECTION OF OIL WELL ROAD AND
IMMOKALEE ROAD. VISIBILITY WAS REPORTED TO BE AROUND ONE QUARTER OF
A MILE POSSIBLY LESS.
DRIVERS ACROSS NORTHWEST COLLIER COUNTY AND THE NAPLES METRO AREA
SHOULD EXERCISE CAUTION EARLY THIS MORNING. DRIVERS ACROSS
INTERSTATE 75 IN WESTERN COLLIER COUNTY SHOULD ALSO EXERCISE CAUTION.
LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...AVE MARIA...IMMOKALEE...VINEYARDS...GOLDEN
GATE...WEST TOLL GATE ON ALLIGATOR ALLEY...BIG CORKSCREW ISLAND...
ORANGETREE...NORTH NAPLES AND BUNKER HILL.
LAT...LON 2626 8178 2638 8154 2640 8138 2626 8135
2612 8165
TIME...MOT...LOC 1213Z 240DEG 48KT 2622 8160
60Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.